Volume 11, issue 5 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The cactus tree of a metric space

Panos Papasoglu and Eric Swenson

Algebraic & Geometric Topology 11 (2011) 2547–2578
Abstract

We extend the cactus theorem of Dinitz, Karzanov, Lomonosov to metric spaces. In particular we show that if X is a separable continuum which is not separated by n 1 points then the set of all n–tuples of points separating X can be encoded by an –tree.

Keywords
pretree, cuts
Mathematical Subject Classification 2000
Primary: 20E08, 54F15
Secondary: 20F65, 54F05, 05C40
References
Publication
Received: 1 September 2010
Revised: 23 January 2011
Accepted: 14 April 2011
Published: 13 September 2011
Authors
Panos Papasoglu
Mathematical Institute
University of Oxford
24-29 St Giles’
Oxford OX1 3LB
UK
http://users.uoa.gr/~ppapazog/
Eric Swenson
Mathematics Department
Brigham Young University
Provo UT 84602
USA